Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 9, NWS Pueblo, CO

April 8, 20217 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Apr 8, 2021, 3:50 AM MDT for 7 counties in Colorado. It took effect at Apr 9, 2021, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2021, 3:50 AM MDT (09:50 UTC)
In effect from
Apr 9, 2021, 12:00 PM MDT
Expired
Apr 8, 2021, 8:16 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3134 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS85 KPUB 080950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MDT Thu Apr 8 2021

...A Red Flag Warning remains in effect from noon today through 8
PM this evening for gusty winds, low humidity values and dry 
fuels for fire weather zones 222...224...229...234 and 236... 
which includes the San Luis Valley, Fremont, Huerfano, Kiowa and 
Prowers Counties...

...A Fire Weather Watch is in effect from Friday afternoon through
Friday evening for gusty winds, low humidity values and dry fuels
for fire weather zones 222 and 224...

COZ222-224-090200-
/O.NEW.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
/O.CON.KPUB.FW.W.0017.210408T1800Z-210409T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
350 AM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY VALUES AND DRY FUELS
FOR FIRE WEATHER ZONES 222 AND 224...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 222 AND 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity and dry fuels, which
is in effect from Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zones 222 and 224.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-234-236-090200-
/O.CON.KPUB.FW.W.0017.210408T1800Z-210409T0200Z/
Huerfano County Including Walsenburg-Kiowa County Including Eads-
Prowers County Including Lamar-
350 AM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY VALUES AND DRY FUELS
FOR FIRE WEATHER ZONES 229...234 AND 236...

* Affected Area...Fire Weather Zones 229...234 and 236.

* Winds...North 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
493 
WWUS85 KPUB 081816
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
Issued by National Weather Service Goodland KS
1216 PM MDT Thu Apr 8 2021

...A Red Flag Warning remains in effect from noon today through
8 PM this evening for gusty winds, low humidity values and dry
fuels for fire weather zones 222...224...229...234 and 236...
which includes the San Luis Valley, Fremont, Huerfano, Kiowa and
Prowers Counties...

...A Fire Weather Watch is in effect from Friday afternoon
through Friday evening for gusty winds, low humidity values and
dry fuels for fire weather zones 222 and 224...

COZ227-228-231-232-235-237-090200-
/O.EXA.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
1216 PM MDT Thu Apr 8 2021

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227...228...231...232...235 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM MDT this evening.

* Affected Area...Fire Weather Zones 227...228...231...232... 
  235 and 237.

* Winds...Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-224-091030-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
/O.CON.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1216 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 224...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222 AND 224...

* Affected Area...Fire Weather Zones 222 and 224.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-234-236-090200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Huerfano County Including Walsenburg-Kiowa County Including Eads-
Prowers County Including Lamar-
1216 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
229...234 AND 236...

* Affected Area...Fire Weather Zones 229...234 and 236.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
JTL
298 
WWUS85 KPUB 082039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
Issued by National Weather Service Goodland KS
239 PM MDT Thu Apr 8 2021

...The Fire Weather Watch has been expanded to include zone 228
for Friday...

COZ222-224-091245-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
/O.CON.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
239 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 224...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222 AND 224...

* Affected Area...Fire Weather Zones 222 and 224.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ228-091245-
/O.EXA.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Pueblo County Including Pueblo-
239 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
228...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 228...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zone 228.

* Winds...North 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227-229-231-232-234>237-090200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
239 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227...229...231...232...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 227...229...231...232... 
  234...235...236 and 237.

* Winds...Northwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
JTL
804 
WWUS85 KPUB 090036
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
636 PM MDT Thu Apr 8 2021

...Red Flag Warning remains in effect until 8 pm mdt this evening
for Fire Weather Zones 222, 224, 227, 228, 229, 231, 232, 234,
235, 236 and 237 which includes the San Luis Valley, Fremont, 
Pueblo, Huerfano, Crowley, Otero, Bent, Kiowa, Baca, Prowers 
Counties and southern El Paso County...

...Fire Weather Watch in effect Friday afternoon and evening for
Fire Weather Zones 222, 224 and 228 which includes the San Luis
Valley, Fremont and Pueblo Counties...

COZ222-224-228-091645-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
/O.CON.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
636 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 222...224 AND 228... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON 
THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONES 222...224 AND 
228...

* Affected Area...Fire Weather Zones 222...224 and 228.

* Winds...This evening, northwest 10 to 20 mph with gusts up to 30
  mph. On Friday, north-northwest winds 15 to 30 mph with gusts 
  up to 40 mph. 

* Relative Humidity...As low as 9 percent this evening, and around
  12 percent on Friday.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227-229-231-232-234>237-090200-
/O.CON.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
636 PM MDT Thu Apr 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 227...229... 231...232...234...235...236 
AND 237...

* Affected Area...Fire Weather Zones 227...229...231...232... 
  234...235...236 and 237.

* Winds...North 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
906 
WWUS85 KPUB 090216
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
816 PM MDT Thu Apr 8 2021

...Red Flag Warning for this evening has expired...

...Red Flag Warning is in effect from noon until 8 pm mdt on
Friday for Fire Weather Zones 222, 224 and 228 which includes the
San Luis Valley and Fremont and Pueblo Counties...

COZ222-224-228-091830-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
/O.UPG.KPUB.FW.A.0009.210409T1800Z-210410T0200Z/
/O.NEW.KPUB.FW.W.0018.210409T1800Z-210410T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
816 PM MDT Thu Apr 8 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR 
FOR FIRE WEATHER ZONES 222...224 AND 228...

...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

The National Weather Service in Pueblo has issued a Red Flag
Warning for dry fuels, gusty winds and low relative humidity, 
which is in effect from noon to 8 PM MDT Friday. The Fire Weather 
Watch is no longer in effect.

* Affected Area...Fire Weather Zones 222...224 and 228.

* Winds...North to Northwest 10 to 20 mph with gusts up to 35 
  mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-229-231-232-234>237-090330-
/O.EXP.KPUB.FW.W.0017.000000T0000Z-210409T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
816 PM MDT Thu Apr 8 2021

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 
227...229...231...232...234...235...236 AND 237...

Winds will continue to decrease and relative humidity will rise
through the remainder of the evening. 

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 7, 11:18 PM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 11:18 PM MDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1118 PM MDT Wed Apr 7 2021

.UPDATE...
Issued at 807 PM MDT Wed Apr 7 2021

Updated for the expiration of the Red Flag Warning. Fire weather
conditions have improved due to diminishing winds and increasing
relative humidity values. Therefore, the Red Flag Warning was
allowed to expire.

UPDATE Issued at 605 PM MDT Wed Apr 7 2021

Updated for the expiration of the High Wind Warning for the far
eastern plains. Winds have decreased to below High Wind
thresholds, and are expected to continue diminishing this evening,
so the High Wind Warning was allowed to expire at 6 PM MDT.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 329 PM MDT Wed Apr 7 2021

...More wind and another round of Red Flags Thursday...

Critical fire weather conditions have been more spotty across
portions of the San Luis Valley this afternoon as winds have been
slower to materialize.  Starting to see increases at KALS in the
last hour and western portions of the valley (KRCV) are currently
meeting criteria.  Will keep current Red Flags going as there are a
few hour hours to go and the potential for KALS to meet conditions
through early evening.

Meanwhile, strong winds continue across the far east plains with
KLAA hitting 53 mph in the last hour.  While the window for high
winds is rapidly closing, sustained speeds have been pretty high and
will keep high wind warnings going for a couple more hours yet.
Suspect they can be taken down early as winds slacken off through
late afternoon and especially early evening as the upper low pulls
east.

Expect winds to decrease tonight.  Temperatures will be on the cold
side on the back side of the system.  Shortwave translates in for
Thursday though the flow aloft is still quite strong as another
disturbance within northwest flow moves across the region. Still
looking at another breezy day for the mountain valleys, portions of
the I-25 corridor and far southeast plains. Atmosphere is still
quite dry so seeing afternoon humidity values below critical
thresholds across the lower elevations, so it will just be a matter
of how strong winds blow as to whether critical fire weather
conditions will be met. Duration of stronger winds also play a roll
as winds decrease during the afternoon some across the plains as
humidity values drop.  Have hoisted Red flag Warnings for the San
Luis Valley, Huerfano county, and Kiowa and Prowers counties. Might
need further expansions of Red Flags into the I-25 corridor, but
with the potential for lighter winds behind a front pushing into the
area during the afternoon/evening, have left these zones out for now
as conditions are more spotty across southern El Paso, Pueblo and
western Las animas counties.  Otherwise, temperatures on Friday will
be warmer with afternoon highs rebounding back into the 60s and 70s
across the lower elevations with 50s for most of the mountain
communities and 30s and 40s across the higher mountain areas.  -KT

.LONG TERM...(Thursday night through Wednesday)
Issued at 329 PM MDT Wed Apr 7 2021

Thursday night through Friday...Another upper low pressure system
will cross the Rockies Thu night through Friday, pushing a cold
front south across CO early Friday.Frontal passage in the morning
will produce strong gusty northerly winds across the eastern plains,
as well as a few showers potentially for the higher terrain and
Palmer Divide. Wind gusts of 40 to 50 mph will be likely across the
plains, but at this time do not look strong enough to warrant any
sort of highlight. As for the perpetually lingering fire danger,
near critical fire weather conditions will likely occur across the
San Luis Valley, but further east higher humidity levels is expected
with the front. Decided against issuing any additional fire weather
highlight at this time since two other RFWs are currently in effect.
Look for highs on Fri to only warm into the mid 50s to lower 60s for
most locations.

Saturday and Sunday...Relaxing flow aloft as one system pulls away
to the east, and another larger low pressure system drops south out
of Canada into the intermountain west. Dry conditions are forecast
along with high temps in the 60s to around 70F for most locations
both days. Humidity levels will once again drop below 15 percent for
many locations both afternoons, so it will all depend on wind speeds
for any sort of fire weather highlight. Stay tuned.

Monday through Wednesday...Extended models are indicating a better
chance at a large low pressure system dropping into the Great Basin
for the start of the next work week, ushering in cooler temps and a
chance for some pcpn for all of the forecast area. There is still
some disagreement on how this system looks at this time, so will
just stick with the extended procedure output of some much-needed
moisture. Moore

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1116 PM MDT Wed Apr 7 2021

VFR at all taf sites the next 24 hrs. Light winds overnight will
become N-NW at the terminals by midday Thu, and some gusts of
20-25kt will be possible from 18z-20z until 01z-03z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Thursday for COZ222-224-
229-234-236.

&&

UPDATE...CARLBERG
SHORT TERM...KT
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Apr 7, 8:16 PM MDT, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
816 PM MDT Wed Apr 7 2021

COZ058>089-093>099-090230-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
816 PM MDT Wed Apr 7 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions are possible again Thursday
across the San Luis Valley, Fremont, Huerfano, Prowers and Kiowa
Counties, with fire weather concerns persisting across parts of
southern Colorado into the weekend.

Strong northerly winds are possible on Friday, mainly across the
eastern plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/RODRIGUEZ

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.